Alert archive / Illinois / Freezing Rain Advisories in 2007
Freezing Rain Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freezing rain advisory at Nov 30, 2007, 2:49 PM CST for 20 counties in Illinois. It took effect at Dec 1, 2007, 9:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 2:49 PM CST (20:49 UTC)
- In effect from
- Dec 1, 2007, 9:00 AM CST
- Expired
- Dec 1, 2007, 1:38 PM CST
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Logan County, IL, Macon County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freezing rain advisory went out at Nov 30, 11:35 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Nov 30, 11:35 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CST FRI NOV 30 2007 .DISCUSSION... ISSUED 1024 AM CST FRI NOV 30 2007 COLD FRONT CONTINUES TO WORK ITS WAY ACROSS CENTRAL ILLINOIS THIS MORNING...AND IS NOW APPROACHING THE I-57 CORRIDOR. TEMPS AHEAD OF THE FRONT HAVE RISEN INTO THE UPPER 30S AND LOWER 40S ACROSS THE E/SE CWA...WHILE READINGS HAVE BEEN HOLDING STEADY OR SLOWLY FALLING ACROSS THE ILLINOIS RIVER VALLEY. DESPITE MOSTLY SUNNY SKIES...STRONG CAA BEHIND THE FRONT WILL KEEP TEMPS FROM RISING TOO MUCH HIGHER TODAY. HIGHS WILL RANGE FROM THE LOWER TO MIDDLE 30S NORTHWEST OF THE ILLINOIS RIVER...TO THE MIDDLE 40S SOUTH OF I-70. HAVE ADJUSTED HOURLY TEMP/WIND/SKY GRIDS...BUT CHANGES ARE MINOR ENOUGH THAT NO ZONE UPDATE IS NEEDED AT THIS TIME. && .AVIATION... ISSUED 1135 AM CST FRI NOV 30 2007 GUSTY NORTHWESTERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS...BUT WILL QUICKLY DIMINISH TOWARD SUNSET AS HIGH PRESSURE MOVES OVERHEAD. PRESSURE GRADIENT WILL TIGHTEN MARKEDLY LATER TONIGHT INTO SATURDAY MORNING IN ADVANCE OF APPROACHING STORM SYSTEM. AS A RESULT...EASTERLY WINDS WILL DEVELOP AFTER 09Z...THEN WILL INCREASE INTO THE 15 TO 25KT RANGE AFTER 15Z SAT. HIGH CLOUDINESS WILL PREVAIL INTO THE EVENING HOURS...BUT CEILINGS WILL BEGIN TO LOWER AFTER MIDNIGHT...PARTICULARLY ACROSS THE WESTERN TERMINALS. WILL BRING CEILINGS DOWN TO AROUND 8000FT BEFORE DAWN SATURDAY...WITH EVEN LOWER CEILINGS AND PRECIP DEVELOPING ACROSS THE WESTERN SITES PRIOR TO 18Z. FORECAST SOUNDINGS SUPPORT A MIX OF FREEZING RAIN AND SLEET DEVELOPING BY MID-MORNING...THEN SPREADING EASTWARD DURING THE AFTERNOON. WILL THEREFORE MENTION PREDOMINANT -FZRAPL AT ALL TAF SITES BY 16Z EXCEPT KCMI...WHERE PRECIP SHOULD HOLD OFF UNTIL AFTERNOON. BARNES && .PREV DISCUSSION... ISSUED 355 AM CST FRI NOV 30 2007 SHORT TERM...TODAY THROUGH SUNDAY. COLD FRONT THAT WILL DELIVER COOLER AND MUCH DRIER CONTINENTAL ARCTIC AIRMASS TO THE REGION IS JUST NORTH OF I-80 THIS MORNING... MOVING TO THE ESE. OTHER THAN A FEW CLOUDS ACROSS NORTHERN REGIONS OF THE CWA... WE SHOULD NOT SEE MUCH OF AN IMPACT OTHER THAN TEMPERATURES AND DEWPOINTS AS THIS BOUNDARY MOVES THROUGH. THE COOLER AND DRIER AIRMASS THAT IT LEAVES IN ITS WAKE WILL SET THE STAGE FOR A VERY CHILLY NIGHT ACROSS THE REGION... AS HIGH PRESSURE SETTLES IN FOR A BRIEF VISIT. HIGH CLOUDS WILL MOVE IN FROM THE WEST TOWARDS DAWN... AND THIS MAY HELP KEEP TEMPERATURES A LITTLE WARMER THAN THEIR FULL POTENTIAL. EVEN SO... SEVERAL HOURS OF LIGHT WINDS AND MOSTLY CLEAR SKIES SHOULD ALLOW TEMPERATURES TO DROP INTO THE TEENS ACROSS MOST AREAS NORTH OF I-70. WOULD NOT BE SURPRISED TO SEE SOME TYPICALLY COOLER LOW- LYING AREAS BOTTOM OUT IN THE UPPER SINGLE DIGITS. BUT IF THE HIGH CLOUD COVER COMES IN AS EXPECTED... THIS SHOULD BE VERY ISOLATED. THE MAIN STORY REMAINS THE WEEKEND WINTER STORM. MODELS CONTINUE TO VARY WITH THE TRACK OF THE SFC LOW... AND ARE STILL STRUGGLING WITH SFC CYCLOGENESIS GIVEN TWO SEPARATE UPPER IMPULSES EJECTING INTO THE PLAINS. THIS CONTINUED TO WREAK HAVOC WITH THE 00Z NAM... WHICH CONTINUES TO ADVERTISE AN BROAD/ELONGATED WEAK SFC LOW MOVING ACROSS THE MISSISSIPPI VALLEY JUST TO OUR NORTHWEST. THE GFS AND ECMWF REMAIN FARTHER NORTHWEST WITH A MUCH DEEPER SFC LOW. OVERALL... GOING WITH A BLEND OF THE GFS/GEM/ECMWF SYNOPTICALLY... BUT HEDGING WITH A SLIGHTLY FARTHER SOUTHWEST TRACK OF THE SFC LOW. BOTH THE 12Z AND 00Z GFS ENSEMBLES INDICATED THE OPERATIONAL RUN WAS ON THE NORTHWEST EDGE OF THE ENSEMBLE ENVELOPE. THE OP GFS ALSO APPEARS TO BE MUCH FASTER THAN THE ENSEMBLE MEAN... BUT THIS IS LIKELY DUE TO DIFFERENCES IN EVOLUTION OF SFC CYCLOGENESIS EARLIER ON. STILL THINK THE GFS IS WARMING UP THE SFC LAYER TOO QUICKLY. THE NAM IS FAR COOLER THAN THE GFS... PARTIALLY DUE TO BETTER VERTICAL RESOLUTION AND HANDLING OF EVAP COOLING SITUATIONS... BUT ALSO PARTLY DUE TO THE WEAKER SFC LOW... WHICH RESULTS IN A WEAKER/SLOWER PUSH OF SFC-BASED WARM ADVECTION. IN THIS CASE... TOOK SOMETHING OF A MIDDLE PATH... REALIZING THE NAM IS LIKELY TOO SLOW IN WARMING UP THE SFC LAYER... AND THE GFS TOO FAST. EXAMINATION OF FORECAST SOUNDINGS... COMBINED WITH A SLIGHT PREFERENCE FOR A SFC LOW TRACK CLOSER TO THE MISSISSIPPI RIVER... LEAVES ME A LITTLE CONCERNED ABOUT ICE ACCUMULATION POTENTIAL IN COUNTIES JUST TO THE SOUTH AND EAST OF THE EARLIER ISSUED WATCH. AREAS JUST ON THE OTHER SIDE OF THE ILLINOIS RIVER... AND ACROSS NORTHERN MCLEAN COUNTY... MAY BE FLIRTING WITH WARNING CRITERIA BY LATE SATURDAY AFTERNOON... AND ARE LIKELY TO SEE ADVISORY CRITERIA ICE ACCUMULATIONS. ALSO... INITIAL PERIOD OF PRECIP MAY START OUT AS SNOW AND SLEET. SLEET IS RATHER DIFFICULT TO FORECAST IN TERMS OF ACCUMULATIONS... AS IT IS USUALLY A TRANSITIONAL PRECIP TYPE. ALL INDICATIONS ARE THAT ONCE THE WARM AIR JUST ALOFT NOSES IN... IT WILL BE RATHER QUICK... WHICH SHOULD ALLOW THE WARM LAYER TEMPS TO REACH ABOVE 3C FAIRLY QUICKLY... EVEN AS EVAPORATIVE COOLING KEEPS THE SFC COOL. CONSIDERING THE TRANSITIONING PRECIP TYPES... WILL KEEP A WINTER STORM WATCH HEADLINE RATHER THAN MAKING IT SPECIFIC TO P-TYPE. NO SENSE IN ADDING CONFUSION ONCE THE PRODUCT IS OUT BY A SUDDEN NAME-CHANGE. HOWEVER... WE WILL BE EXTENDING SLIGHTLY FARTHER TO THE SOUTH AND EAST WITH THE NEXT ISSUANCE... TO COVER MCLEAN...SCHUYLER...AND MASON COUNTIES. /CORRECTED ABOVE...CASS AND MENARD ARE NOT IN THE WATCH AREA./ STILL... THE HIGHEST CONFIDENCE FOR SIGNIFICANT ICE ACCUMULATIONS IS ACROSS THE FAR NORTHWEST... MAINLY NORTHWEST OF THE ILLINOIS RIVER. GUSTY EAST TO SOUTHEAST WINDS OF 15-25 MPH... WITH HIGHER GUSTS LIKELY AS THE WARM AIR TAKES OVER... MAY HELP DOWN BRANCHES AND POWERLINES WHERE ICE BUILDUP IS GREATEST. WINDS WILL LIKELY BECOME MORE GUSTY AS THE LOW LEVELS WARM UP... EXTENDING THE HAZARD OF BREAKING ICE-LADEN BRANCHES EVEN AS THE PRECIP TYPE CHANGES OVER. EVENTUALLY... THE PRECIPITATION WILL ALLOW THE LOW LEVELS TO SATURATE... AND THEN LATENT HEAT EFFECTS OF THE FREEZING PROCESS WILL AID IN WARMING UP THE LAYER. STILL EXPECT MOST PLACES TO CHANGE OVER TO NON-FREEZING RAIN BY 00Z... EXCEPT PERHAPS THE FAR NORTHERN COUNTIES OF KNOX...STARK...AND MARSHALL. HOWEVER... EVEN THOSE LOCATIONS WOULD LIKELY NOT SEE ZR LAST MUCH LONGER THAN 03Z. WILL KEEP THE WATCH PERIOD AS IS. TIMING CAN BE ADJUSTED WHEN/IF WARNINGS OR ADVISORIES ARE DEEMED NECESSARY. THERE IS LIKELY TO BE SIGNIFICANT BREAKS IN THE PRECIP AS THE FIRST UPPER IMPULSE MOVES OUT... WITH DRIER MID-LEVEL AIR MOVING IN LATE SATURDAY NIGHT. THE DRIER AIR WILL REMAIN AHEAD OF THE SFC COLD FRONT... WITH FAIRLY MODEST UPPER LEVEL MOISTURE ASSOCIATED WITH THE SECOND SHORTWAVE. MADE CHANGES TO POPS TO TONE DOWN PRECIP CHANCES LATE SAT NIGHT AND THROUGH SUNDAY... AND WENT WITH SHOWERY PRECIPITATION AS WELL. ZFP/PFM/GRIDS SHOULD BE OUT BY 410 ASSUMING NO MAJOR QC ISSUES. LONG TERM...MONDAY THROUGH THURSDAY. NO CHANGES WERE MADE BEYOND DAY 3 WITH THIS PACKAGE. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR ILZ027>031-036>038-040-041. &&
Hazardous weather outlook, Nov 30, 11:51 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1151 AM CST FRI NOV 30 2007 ILZ027>031-036>038-040-011200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1151 AM CST FRI NOV 30 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL PASS THROUGH THE REGION THIS WEEKEND. CURRENT INDICATIONS SUGGEST A MIXTURE OF FREEZING RAIN AND SLEET WILL DEVELOP SATURDAY MORNING...THEN WILL GRADUALLY CHANGE OVER TO ALL RAIN BY SATURDAY NIGHT. ICE ACCUMULATIONS OF ONE QUARTER OF AN INCH OR MORE ARE LIKELY...PRIMARILY ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. IN ADDITION...GUSTY SOUTHEASTERLY WINDS OF BETWEEN 15 AND 25 MPH WILL DEVELOP ON SATURDAY...INCREASING THE POSSIBILITY OF POWER OUTAGES DUE TO FALLING TREE BRANCHES. PLEASE MONITOR LATER FORECAST PRODUCTS FOR UPDATED INFORMATION ON THIS APPROACHING WINTER STORM. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR LOCAL EMERGENCY MANAGERS AND MEDIA WILL BE CONDUCTED AT 2 PM REGARDING THE WINTER STORM. ILZ042>051-053-011200- CASS-CHAMPAIGN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-SANGAMON- SCOTT-VERMILION- 1151 AM CST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL PASS THROUGH THE REGION THIS WEEKEND. CURRENT INDICATIONS SUGGEST A MIXTURE OF FREEZING RAIN AND SLEET WILL DEVELOP SATURDAY MORNING...THEN WILL GRADUALLY CHANGE OVER TO ALL RAIN BY LATE SATURDAY AFTERNOON. ICE ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE. PLEASE MONITOR LATER FORECAST PRODUCTS FOR UPDATED INFORMATION ON THIS APPROACHING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ041-011200- MASON- 1151 AM CST FRI NOV 30 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL PASS THROUGH THE REGION THIS WEEKEND. CURRENT INDICATIONS SUGGEST A MIXTURE OF FREEZING RAIN AND SLEET WILL DEVELOP SATURDAY MORNING...THEN WILL GRADUALLY CHANGE OVER TO ALL RAIN BY LATE SATURDAY AFTERNOON. ICE ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE. PLEASE MONITOR LATER FORECAST PRODUCTS FOR UPDATED INFORMATION ON THIS APPROACHING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-054>057-061>063-066>068-071>073-011200- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 1151 AM CST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL PASS THROUGH THE REGION THIS WEEKEND. CURRENT INDICATIONS SUGGEST A MIXTURE OF FREEZING RAIN AND SLEET WILL DEVELOP SATURDAY MORNING...THEN WILL CHANGE OVER TO ALL RAIN BY SATURDAY AFTERNOON. LITTLE OR NO ICE ACCUMULATION IS EXPECTED. PLEASE MONITOR LATER FORECAST PRODUCTS FOR UPDATED INFORMATION ON THIS APPROACHING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:49 PM CST | Ice Storm Warning | ILX | Fulton, Knox, McLean, Marshall, Peoria, Schuyler and 3 more | 30 hr |
Nearby
Freezing Rain Advisories in Illinois, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.